# SDR 95ZZZX3464

- Difficulty date: June 8, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N80534
- Make and model: Cessna 172M
- Aircraft serial: 17266691
- System (JASC): 2436 · DC Regulator
- Part: Regulator
- Part number: D4FF10316
- Condition: Failed
- Location: Dc System
- Part time: 3,844 hours
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

VOLTAGE REGULATOR FAILED AND OVERVOLTAGE CONDITION DAMAGED AVIONICS.  AS VOLTAGE CLIMBED AND CIRCUIT (50A) BREAKER OPENED, AN ARC DEVELOPED WHICH MELTED THE BI-METAL ELEMENT TO .1250 INCH BACK FROM CONTACT CAUSING SMOKE IN COCKPIT.  VERY HIGH VOLTAGE IS REQUIRED TO DO THIS TYPE OF DAMAGE.  PARTS NOT AVAILABLE UNTIL 9-30-95.
